Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2021, 7:51 PM EDT for Bibb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 7:51 PM EDT (23:51 UTC)
- Expired
- Jul 1, 2021, 8:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Bibb County, GA
The radar
The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WWUS82 KFFC 012351
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Thu Jul 1 2021
GAZ081>083-094-095-020015-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
751 PM EDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHERN HOUSTON...EASTERN CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL
815 PM EDT...
At 750 PM EDT...a strong thunderstorm was over Jack Brown Estates, or
10 miles southwest of Macon...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Payne, Payne City, Robins
Air Force Base, Jack Brown Estates, Rutland, Lakewood, Cross Keys,
Lizella, Powerville, Skipperton, Elberta and Middle Georgia Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8384 3271 8382 3282 8384 3289 8360
3288 8359 3271 8357 3253 8361
TIME...MOT...LOC 2350Z 258DEG 13KT 3272 8376
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:46 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 1, 7:46 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 746 PM EDT Thu Jul 1 2021 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 400 PM EDT Thu Jul 1 2021/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... Another summer day with scattered cumulus having developed across the CWA. Some storms are beginning to pop in far east central Georgia as the sea breeze front pushes in to that area. Low level winds are from the S to SW so this likely won't be quite the driver of storms into the CWA as it was yesterday, but still expect coverage to increase a bit through the evening. Going into tonight a sharp upper level trough and arctic based PV anomaly will dig into the eastern CONUS. Impressive (for summer) lowering of 1000-500 mb thicknesses moves in with gradient indicative of CAA advection, which is just a fancy way of saying a cold front will be moving in. Looks like we may have two pushes of precipitation associated with the front, one a prefrontal trough/cold pool with heavier rain and storms that move into the state late tonight into early tomorrow morning, the other associated with the actual cold front as some day time heating allows for a little bit of instability to build behind that initial push that could affect north Georgia in the afternoon. We will have a little bit of instability available even in the morning for that initial push into the state, so a few rumbles of thunder and a strong storm or two definitely cannot be ruled out, though we are not expecting widespread severe weather. QPF still looks to be on the order of 1-2" with isolated higher amounts where convective elements do happen. As stated in previous days, soil, river, and other antecedent conditions are in good shape, so we shouldn't have too many flooding concerns, though some isolated flash flooding cannot be ruled out, and WPC has a Marginal Risk of flash flooding across the area as a result. Front will move across the state through the day and into the evening, with precipitation ending from north to south. Colder air will filter in behind, bringing the lows down into the upper 60s across north Georgia. Front may still near the southern edge of the CWA, so some rain uncertainty about how quickly rain chances will end around central Georgia. Lusk LONG TERM /Saturday through Thursday/... Frontal boundary should be poised to exit the southern CWA at the start of the extended portion of the forecast. High pressure will build in from the north later Saturday and remain in place through early next week. The old front will continue across far south GA/the FL panhandle until it weakens and dissipates, most likely by Monday. The longer range models really begin to diverge by later Monday/Tuesday of next week. This is when Elsa should begin impacting parts of the SE US. For now, any impacts to the CWA look to be in the Day 7-8 time frame, which is way too early for specifics. The track of the storm will likely shift between now and then, but interested parties should remain weather aware early next week. Models continue to trend drier and warmer for Independence Day. Some slight chances for shra/tsra in the far south, but believe most locales will remain dry. Dewpoints in the lower 60s should be rather nice for this time of year. NListemaa && .AVIATION... 00Z Update... Sct shra/iso tsra remain possible through around 02z, especially at MCN/CSG sites. Main push of shra with some embedded tsra potential will increase after by 08-10z at ATL and AHN area sites ahead of incoming front. Cigs are also more likely to deteriorate by this time, initially to MVFR with IFR by 10-12z. Cigs will be slow to improve through 16-18z. Additional sct shra/tsra are possible ahead of surface front through late afternoon. Winds will gradually trend from SW overnight to W and NW by Friday evening at speeds 4-8 kts. //ATL Confidence...00Z Update... Medium confidence on morning cig progression. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 81 65 86 / 70 80 30 5 Atlanta 71 79 66 85 / 70 80 30 5 Blairsville 65 78 55 80 / 90 80 10 5 Cartersville 70 81 61 84 / 80 80 20 5 Columbus 72 83 69 89 / 40 80 50 20 Gainesville 70 80 64 83 / 80 80 20 5 Macon 71 84 68 90 / 40 80 60 20 Rome 71 83 63 85 / 80 80 20 5 Peachtree City 70 80 65 86 / 60 80 30 10 Vidalia 72 86 72 87 / 30 80 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Jul 1, 11:16 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1116 AM EDT Thu Jul 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1116 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected to develop later today and linger into the overnight hours. Isolated storms may become strong with lightning and locally heavy rainfall as the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A frontal boundary will push through north and central Georgia on Friday with numerous showers and thunderstorms expected. Isolated storms could become strong with the primary hazards being lightning and locally heavy rainfall. Otherwise scattered showers and thunderstorms are expected each day through Wednesday...except there will be some dry air moving into north Georgia Saturday and Independence Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 1, 7:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Thu Jul 1 2021
GAZ081>083-094-095-020015-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
751 PM EDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHERN HOUSTON...EASTERN CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL
815 PM EDT...
At 750 PM EDT...a strong thunderstorm was over Jack Brown Estates, or
10 miles southwest of Macon...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Payne, Payne City, Robins
Air Force Base, Jack Brown Estates, Rutland, Lakewood, Cross Keys,
Lizella, Powerville, Skipperton, Elberta and Middle Georgia Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8384 3271 8382 3282 8384 3289 8360
3288 8359 3271 8357 3253 8361
TIME...MOT...LOC 2350Z 258DEG 13KT 3272 8376
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:04 PM EDT | Special Weather Statement | FFC | Forsyth | 26 min |
| Jun 30, 8:31 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jun 30, 8:33 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Jun 30, 8:37 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 38 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.